Alert archive / Maine / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at Mar 29, 2007, 9:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 9:00 AM EDT (13:00 UTC)
- Expired
- Mar 29, 2007, 6:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 291300 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 900 AM EDT THU MAR 29 2007 ...RED FLAG WARNING IN EFFECT TODAY FOR ALL OF DOWNEAST MAINE... .VERY WINDY AND DRY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER ACROSS ALL OF DOWNEAST MAINE TODAY. MEZ015>017-029-030-292100- /O.NEW.KCAR.FW.W.0001.070329T1300Z-070329T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 900 AM EDT THU MAR 29 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TODAY ACROSS ALL OF DOWNEAST MAINE. IN ADDITION...RELATIVE HUMIDITIES ARE EXPECTED TO BE BELOW 30 PERCENT TODAY. THE COMBINATION OF THESE WIND SPEEDS...LOW RELATIVE HUMIDITIES...AND THE DRY VEGETATION WILL RESULT IN A VERY HIGH RISK OF WILDFIRES TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DUDA
2 follow-up statements
000 WWUS81 KCAR 291935 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 335 PM EDT THU MAR 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH LATE THIS AFTERNOON FOR ALL OF DOWNEAST MAINE... .VERY WINDY AND DRY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER ACROSS ALL OF DOWNEAST MAINE THROUGH LATE AFTERNOON. MEZ015>017-029-030-292200- /O.CON.KCAR.FW.W.0001.000000T0000Z-070329T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 335 PM EDT THU MAR 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. IN ADDITION... RELATIVE HUMIDITIES WILL REMAIN BELOW 30 PERCENT INTO THE LATE AFTERNOON HOURS. THE COMBINATION OF THESE WIND SPEEDS... LOW RELATIVE HUMIDITIES... AND THE DRY VEGETATION WILL RESULT IN A VERY HIGH RISK OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND MILD TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HEWITT
000 WWUS81 KCAR 292200 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 600 PM EDT THU MAR 29 2007 MEZ015>017-029-030-292300- /O.EXP.KCAR.FW.W.0001.000000T0000Z-070329T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 600 PM EDT THU MAR 29 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS AFTERNOON... WINDS WILL GRADUALLY DIMINISH THROUGH THE REST OF THE EVENING. ALTHOUGH WINDS WILL GRADUALLY DIMINISH...WINDS WILL REMAIN GUSTY EARLY THIS EVENING. SUSTAINED NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 40 MPH...WILL OCCUR EARLY THIS EVENING. WINDS WILL THEN DIMINISH TO 10 TO 20 MPH LATER THIS EVENING AND OVERNIGHT. HUMIDITY LEVELS WILL BEGIN TO INCREASE THIS EVENING. THUS...WITH GRADUALLY DECREASING WINDS AND INCREASING RELATIVE HUMIDITIES...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ NORCROSS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:28 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 29, 4:28 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
428 AM EDT THU MAR 29 2007
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD TOWARD THE REGION KEEPING
A GUSTY NORTH WIND ACROSS THE REGION TODAY. A WEAK COLD FRONT
WILL APPROACH FROM THE NORTHWEST TONIGHT AND CROSS THE REGION
ON FRIDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE
NORTHWEST FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO INCLUDE ZONES 29 AN 30 IN THE WIND ADVISORY.
WINDY CONDITIONS EARLY THIS MORNING AS GRADIENT REMAINS TIGHT
BETWEEN LOW PRESSURE OVER NEWFOUNDLAND AND HIGH PRESSURE OVER
JAMES BAY. WINDS PEAKED BEFORE MIDNIGHT LAST NIGHT AND WIND
ADVISORY WAS REISSUED FOR NORTHERN AND CENTRAL SECTIONS AT THAT TIME.
MODELS AND MOS GUIDANCE INDICATE WINDS WILL REMAIN STRONG THROUGH
THIS MORNING INTO EARLY AFTERNOON WHEN GRADIENT WILL THEN START TO
RELAX. HAVE EXTENDED THE WIND ADVISORY FOR THE REMAINDER OF TODAY
AND INCLUDED DOWNEAST ZONES AS WELL. LAST SPOKE OF CLOUDS ASSOCIATED
WITH LOW PRESSURE TO OUR EAST CROSSING THE REGION EARLY THIS
MORNING. AFTER THESE CLOUDS MOVE SOUTHEAST OF THE REGION...RH
PROGS INDICATE DRY CONDITIONS WITH SUNNY TO MOSTLY SUNNY SKIES FOR
THE ENTIRE REGION. FOR TEMPERATURES USED A BLEND OF THE MET AND
THE MAV. FOR WINDS USED THE NAM12 WITH THE HIGHER MET AND FWC
GUIDANCE. WINDS WILL START TO DIMINISH TONIGHT UNDER CLEAR SKIES.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
MODELS ARE IN GOOD AGREEMENT WITH A NORTHEAST TO SOUTHWEST
ORIENTED UPPER LEVEL RIDGE AXIS TO SLIDE SOUTHEAST OF THE CWA
EARLY FRIDAY ALLOWING SHORT WAVE ENERGY AND ASSOCIATED SURFACE
COLD FRONT TO APPROACH FROM QUEBEC AND MOVE THROUGH THE CWA DURING
FRIDAY. SOURCE REGION OF THE UPPER LEVEL TROUGH AND COLD FRONT
REMAIN MOISTURE STARVED SO WILL CONTINUE TO LEAN WITH MINIMAL POPS
AS ENOUGH FRONTAL CONVERGENCE MAY SQUEEZE OUT A FEW FLURRIES OR
SPRINKLES ESPECIALLY ACROSS THE NORTH WITH ITS PASSAGE.
MAIN CONCERN WILL BE THE HFC MOVING JUST NORTH OF THE REGION WITH
120+ METER HEIGHT FALLS TO ACCOMPANY THE PASSAGE OF THE COLD FRONT
DURING FRIDAY AFTERNOON. THE COMBINATION OF THE COLD POOL ALOFT
INTERACTING WITH SURFACE HEATING AND A TIGHTENING SURFACE GRADIENT
WILL RESULT IN AN INCREASE IN WINDS GUSTS FRIDAY AFTERNOON INTO
FRIDAY EVENING.
SURFACE GRADIENT RELAXES AS HIGH PRESSURE BUILDS ACROSS THE
REGION FROM QUEBEC PROVINCE LATER FRIDAY NIGHT. WITH SURFACE RIDGE
SETTLING OVER THE REGION BENEATH THE HEIGHT RISES OF UPPER LEVEL
RIDGE...EXPECT DRY CONDITIONS ALONG WITH MODERATING TEMPERATURES
AS LOW LEVELS BEGIN TO MODERATE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE HIGH PRESSURE IN PLACE EARLIER IN THE WEEKEND WILL BEGIN TO
MOVE TO THE EAST SUNDAY NIGHT. CLOUDS WILL INCREASE EARLY MONDAY WITH
THE APPROACH OF A COLD FRONT. PRECIP TYPES MAY RANGE FROM RAIN
DOWNEAST TO MOSTLY SNOW IN THE NORTHERN AREAS OF THE STATE. WILL
KEEP AN EYE ON THIS FOR MORE SPECIFICS AS TIME PROGRESSES.
CONDITIONS WILL IMPROVE BRIEFLY TUESDAY BEFORE ANOTHER CHANCE OF
PRECIP ENTERS THE REGION ON WEDNESDAY.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
STRONG PRESSURE GRADIENT BETWEEN HIGH OVER JAMES BAY AND LOW OVER
NEWFOUNDLAND WILL KEEP WINDY CONDITIONS ACROSS THE REGION TODAY.
VFR CONDITIONS THE NEXT 24 HOURS BUT EXPECT GUSTS UP TO 40KTS
THROUGH LATE AFTERNOON. WINDS WILL DIMINISH TONIGHT AS CENTER OF
HIGH PRESSURE BUILDS CLOSER TO THE AREA.
VFR CONDITIONS THROUGHOUT THE REGION SATURDAY AND SUNDAY. MVFR
CONDITIONS WITH RAIN AND SNOW SUNDAY NIGHT AND MONDAY.
&&
.MARINE...
NEAR TERM:
BOTH NAM AND GFS INDICATES GALE FORCE WINDS TO CONTINUE OVER THE
WATERS TODAY MAINLY IN THE FORM OF GUSTS TO 35 KTS. HAVE EXTENDED
THE GALE FOR THE REMAINDER OF TODAY. WINDS WILL DIMINISH TO SCA
LEVELS TONIGHT. SEAS RUNNING ABOUT 1 TO 2 FT ABOVE THE WNAWAVE
GUIDANCE THIS MORNING SO WENT ABOVE THE GUIDANCE FOR SEAS TODAY.
SHORT TERM: SCA CONDITIONS LEFT OVER FROM THE END OF THE NEAR TERM
WILL CONTINUE INTO FRIDAY NIGHT BEFORE LOWERING BELOW HEADLINE
CRITERIA WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MEZ001>006-010-
011-015>017-029>032.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ050.
&&
NEAR TERM...FOSTER
SHORT TERM...FITZSIMMONS
LONG TERM...ALLEGRETTO
AVIATION...FOSTER
MARINE...FOSTER/FITZSIMMONSHazardous weather outlook, Mar 29, 4:25 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 425 AM EDT THU MAR 29 2007 MEZ001>006-010-011-015>017-029>032-300830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 425 AM EDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. ANZ050-300830- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- 425 AM EDT THU MAR 29 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:30 PM EDT | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 20 hr |
Nearby
Red Flag Warnings in Maine, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.